I've been on the generic form of Wellbutrin XL aka Bupropion HCL for about a month now. I was told to take 150 mg for two weeks and then up it by 300 mg. I honestly don't feel it is working. My depression has gone down but my anxiety is through the roof. Also, I am eating like crazy. I've gained 10lbs since my last check up which was a month ago when I need to be losing 20..now 30. I also was diagnosed with iron deficiency anemia when my labs came back from that doctors visit which has not helped my depression or anxiety, i had to get a blood transfusion and I am now taking ferrous sulfate 325 mg twice a day. Could the iron be causing the weight gain? Has anyone had weight gain on the generic form of Wellbutrin? Should I be taking it at the exact same time everyday?
Gaining weight on Bupropion HCL?
- 14 Jan 2015 by anchor1818
- 18 Aug 2017
- wellbutrin, wellbutrin xl, depression, obesity, anxiety, seasonal affective disorder, bupropion, iron deficiency anemia, weight, generic
Added 14 Jan 2015:
I forgot to add I am having trouble sleeping, maybe getting about 4 hours a day. Going to bed late, and waking up early.
Anchor1818 What you could do if you have a appointment soon ask the doctor about this what it says in our system is it can work both ways gain or loose weight but also many people say you stop gaining and just level out or go back to normal ask your doctor about this if your appt is a while away GIVE THEM A CALL.. if it is really bothering you good luck Chuck1957
Yes, the Generic form of Wellbutrin XL made by PAR / ANCHEN does absolutely without a doubt cause me to gain weight when I take it, and it is a significant amount of weight gain at that! 17 lbs in one month! No Joke!!! I have taken it several times with other generics in between. Every time I'm put back on PAR / ANCHEN Wellbutrin XL 300 mg generics I always gain weight significantly, and it is from the generic.
I, too, have been gaining weight on bupropion HCL SR. I have been underweight for many years. Ate whatever I wanted, whenever I wanted. Since the end of Oct. 2014 I began taking Zoloft (generic)100mg, for about one month and I gained 10 pounds. So I changed to wellbutrin, hoping this would alleviate the problem, it didn't . Since the end of Oct. 2014, til now, I have gained 12 pounds. Very expensive and uncomfortable. AAARRGGHH LOL!!
Hope this helped.
It's actually been shown that Wellbutrin, while great for depression, can actually increase ANXIETY in some people. The iron could cause constipation, not necessarily weight gain. Anti-depressants can cause weight gain or weight loss in some but depression itself can also cause weight gain or loss.
This is something you're going to have to sort out with your prescriber so give time to make an appointment
While Wellbutrin and Trintellix are considered the most weight neutral of the antidepressants they can still cause weight gain in sensitive people by changing their metabolism and fat storage mechanisms as do all antidepressants. Also, when weight gain is discussed a differentiation must be made between weight gain that is clinically significant (unhealthy) and that which is purely cosmetic.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 23 Jul 2014 • 2 answers
Posted 7 Nov 2014 • 2 answers
Posted 24 Jan 2015 • 20 answers
Posted 18 Aug 2016 • 0 answers
Posted 15 May 2017 • 3 answers